• Welcome! It’s great to see you. Our forum members are people, maybe like yourself, who experience mental health difficulties or who have had them at some point in their life.

    If you'd like to talk with people who know what it's like

how do you take your lamotrigine?

C

cc1984

Member
Joined
Nov 9, 2014
Messages
21
Location
U.K.
Hi all :)

I am newly diagnosed with bipolar disorder and have just tapered up to 100mg over the past 2 months. How do you guys take your lamotrigine, do you take it in 2 separate doses or all at once and does it matter? The only reason i'm saying this is because the second dose at night is keeping me awake and causing insomnia. Would like to hear your thoughts and experiences, thanksss. It has helped with my depression and energy but i still have a low grade depression. Pdoc says i can add citalopram to it, but not sure if i would go high then. How have you got on with lamotrigine/lamictal?
 
M

Mastiff mom

Well-known member
Joined
Jun 22, 2014
Messages
1,157
Location
Washington,DC
When I was taking Lamictali took it in the morning. Unfortunately I developed a large rash on my abdomine and had to discontinue the med.
 
megirl

megirl

Well-known member
Joined
Apr 9, 2010
Messages
8,060
Location
NZ
I take mine twice a day
It worked pretty quickly re my depression it did take a bit of juggling to settle the hypomania side of things
I did have a reaction affecting my white blood cells. My blood tests would vary day to day
This was a one per 20,000 people who have this type of reaction and once starting back on it slowly seems they can tolerate the lamotrigine
However i remained physically well and it was a physical mental health juggle but we carried on with the med and then my bloods returned to normal. We have no idea why but my body has probably always done this it is one of those things that in conclusion we dont know why and we believe its something my body does we only found out this was happening due to regular blood tests otherwise we wouldnt have known about this rection but anyway all gd and carried on with it
hope this works for you
 
U

utter madness

Well-known member
Joined
Aug 25, 2012
Messages
175
Had the same reaction came out in a rash I was willing to give it a go as well used to tk it in the mornings tho
 
megirl

megirl

Well-known member
Joined
Apr 9, 2010
Messages
8,060
Location
NZ
I didnt come out in a rash I firstly had swollen lymph nodes. My pdoc wasnt on for a few days so another pdoc said I had to come off it.
Within a week my mood went down hill fast.
My pdoc was in a bit of a flap consulted a top haemotologist who decided with my doc to continue the med slowly and do daily blood tests.
So now I have been on it for 4 years and been really well depression wise
 
S

Suziblue

Well-known member
Joined
Dec 28, 2014
Messages
46
Location
Angus
I start on it tomorrow! Been a bit scared of the possible side effects but if it's going to give me a chance of getting back to some sort of normality I'm in!
 
C

cc1984

Member
Joined
Nov 9, 2014
Messages
21
Location
U.K.
Don't worry about the side effects suziblue. They are generally pretty mild, at least for me. At first I felt really tired and had headaches now and then, plus a little anxiety. I really hope it works for you! :)
 
Voxpopuli

Voxpopuli

New member
Joined
Jan 18, 2015
Messages
2
Location
Idaho
Hi all :)

I am newly diagnosed with bipolar disorder and have just tapered up to 100mg over the past 2 months. How do you guys take your lamotrigine, do you take it in 2 separate doses or all at once and does it matter? The only reason i'm saying this is because the second dose at night is keeping me awake and causing insomnia. Would like to hear your thoughts and experiences, thanksss. It has helped with my depression and energy but i still have a low grade depression. Pdoc says i can add citalopram to it, but not sure if i would go high then. How have you got on with lamotrigine/lamictal?
I had a similar problem with Lamictal/lamotrigine. I am in no way qualified to give any advice of course... but this is what has helped me. I keep a tight schedule when it comes to it. in the A.M. I eat a small breakfast and take it. Then in Mid Day I dose again. Then at night its my night meds.. I have found no more insomnia unless I am having some real manic problems. Take Care and Be well my friend :)
 
L

Looper71

New member
Joined
Jan 18, 2015
Messages
1
Hi, I have been bipolar ( rapid cycling) for 10 years and have always split my dose 150 mg am and 100 pm. Doesn't exacerbate mania (except when having an episode) due to the lamotrigine but this is prob because I take my 650 mg quetiapeine all at night too. May be trial and error, whatever suits you. I know people who take quetiapeine in am when this would totally knock me out. Also on depakote 2000 mg - the thing is that everyone's meds and dosages are unique to them and also side effects too. Maybe you could do a wee bit of trial and error in a safe supportive environment to find what works best for you. Be well
 
Last edited:
S

Suziblue

Well-known member
Joined
Dec 28, 2014
Messages
46
Location
Angus
Thanks, now over two weeks in and on 50mg bd, you were spot on with the side effects, on the pls side being tired means I'm sleeping! X
 
megirl

megirl

Well-known member
Joined
Apr 9, 2010
Messages
8,060
Location
NZ
different meds do sometimes have side effects that can be useful.
Hope the lamotrigine is helping your mood and great you are sleeping well.
 
S

Suziblue

Well-known member
Joined
Dec 28, 2014
Messages
46
Location
Angus
Thanks, am getting there, having more good days than bad! No idea if that's the meds or just getting better, hopefully better as they won't even assess me to go back to work until I'm more 'stable'!
 
megirl

megirl

Well-known member
Joined
Apr 9, 2010
Messages
8,060
Location
NZ
Part of recovery is often not just smooth sailing but if you were to map your moods the ups and downs overall hopefully its going up. Sounds like you are getting there I am happy for you, hope this continues,
x
 
P

Purple butterfly

Guest
When I was on it the only med to help my moods I took it in two separate times but I ended up with Steven Johnson syndrome so it had to be stopped x
 
Thread starter Similar threads Forum Replies Date
ThatBPD_Dad26 Bipolar Forum 3
P_Rose Bipolar Forum 8
Top